Online Zendo

Here is the place; here the way unfolds. — Eihei Dōgen Zenji

Enter Online Zendo


Online ZendoWelcome to San Francisco Zen Center's Online Zendo. A variety of zendo-related events are hosted here. They are open to all and require no registration. See Online Zendo Schedule below.

 


We are broadcasting zazen and service live from the City Center zendo every day, with the exception of Tuesday mornings and Thursday evenings, which will remain entirely online. If you experience any technical issues during a Zoom stream, please let the host or co-host know through Zoom chat.


Please note that if a Zoom host is not available, we may not be able to offer particular sittings online. If you are a regular attendee and are interested in becoming a San Francisco Zen Center Zoom host to help us make practice available to the wider community, please email us (subject line: Online Zendo Zoom host) at opc@sfzc.org.

  • Ceremonies – daily service follows meditation; other ceremonies appear on the main calendar, usually follow morning or evening meditation, and are announced by the Zoom host
  • Meditation Instruction – offered via our archive of recorded instruction sessions
  • Daily Schedule Modifications – The daily schedule is modified during sesshins and interims, particularly the morning portion. For upcoming sesshin and interim dates, please check the website calendar, which you can sort by Event Type; choose "Sitting Meditation and Sesshins"
  • Public holidays – The Online Zendo is usually not available on Monday and on public holidays, such as Memorial Day, Labor Day, and Thanksgiving. Please check the website calendar for upcoming holidays.

The schedule and details about the Online Zendo offerings are listed below.


Support SFZC Online Programs:

Please consider supporting our practice centers and our expanding online community.
We are grateful for your support!
Give Now


The online zendo meets using Zoom video conference technology. You can enter the online zendo using Zoom video conferencing on desktop computer, ipad, mobile devices, and phone.


Join the Online Zendo using Zoom

With computer or mobile device:
Meeting URL
Meeting ID: 264-616-8381
Passcode: 805991

By phone:
+1 669 900 6833 US (San Jose)
+1 312 626 6799 US (Chicago)
+1 646 876 9923 US (New York)
Find your local number
See Tips for Using Zoom


Please review these documents:
Online Zendo Forms
Online Zendo Guidelines & Etiquette

 

Online Zendo Schedule


Zazen and Service

Monday – Friday
5:25 - 5:40 amOpening Zoom and settling into seat; three bells at 5:40 am open zazen
5:40 - 6:40 amZazen (60-minute period with an interval as indicated below)
5:40 - 6:03 amZazen
6:03 - 6:10 amInterval (indicated by a small bell at beginning and end; this is a time that can be used for stretching, standing, or adjusting one's zazen posture)
6:10 - 6:40 amZazen
At 6:40 amZazen ends with time drum and han, then single bell followed by Robe Chant (shown in the Zoom chat window)
6:40 - 6:55Short service including bowing & chanting*
 *Chants will be available in the Zoom chat window; please have that open so you can follow along
Monday – Friday
5:25 - 5:40 pmOpening Zoom and settling into seat; three bells at 5:40 pm open zazen
5:40 - 6:20 pmZazen (40 min)
6:20 - 6:30 pmEvening service
  
Every Thursday 
5:40 - 6:30 pmOnline Practice Session with SFZC Teachers
 These interactive practice sessions include 20 minutes of meditation, a Dharma reflection by the teacher, and group discussion.
Saturday 
6:15 - 6:30 amOpening Zoom and settling into seat; three bells at 6:30 am open zazen
6:30 - 7:00 amZazen (30 min)
7:00 - 7:10 amSingle bell followed by the Well-Being Ceremony (chant and names will show in Zoom chat window)
9:25 - 10:00 amZazen (35 min)
Sunday 
5 - 6 pmPractice Session with Abbess Furyu Nancy Schroeder
 This session features 20 minutes of zazen, a brief Dharma reflection from the abbess, and an opportunity for group interactive discussion.


Upcoming Ceremonies - Refer to the calendar

Dharma Talks

Wednesday 
7:35 - 7:45 pmOpening Zoom and settling into seat; densho (bell) at 7:35 pm for the talk to begin at 7:45 pm
7:45 - 8:30 pmDharma Talk
  
Saturday 
10:05 - 10:15 amOpening Zoom and settling into seat; densho (bell) at 10:05 am for the talk to begin at 10:15 am
10:15 - 11 amDharma Talk
11 amQ&A
  
Sunday 
10 - 10:15 amOpening Zoom and settling into seat; three bells at 10:15 am begin the talk
10:15 - 11 amDharma Talk
11 amQ&A